Alert archive / Texas / Tornado Warnings in 2003
Tornado Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 7, 2003, 8:30 PM CDT for Eastland County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 8:30 PM CDT (01:30 UTC)
- Expired
- May 7, 2003, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2620 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
662 WFUS54 KFWD 080130 TORFTW TXC133-080215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 829 PM CDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A DEVELOPING TORNADO OVER EASTLAND...MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. * THE TORNADO IS EXPECTED TO BE NEAR... RANGER AROUND 850 PM CDT IN ADDITION TO TORNADOES, HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AND CRUSHED BY TORNADO WINDS. THIS TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE. SEEK SHELTER NOW LAT...LON 3251 9896 3232 9898 3228 9850 3250 9849 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 5:47 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 7, 5:47 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 547 PM CDT WED MAY 7 2003 AVIATION DISCUSSION... VFR THRU 7 OR 8Z...THEN MVFR STRATUS ADVECTING NORTHWARD OVER BOTH KACT AND KDFW TRACONS UNTIL MID TO LATE THURSDAY MORNING. PRESSURE GRADIENT WILL TIGHTEN UP TOMORROW...THUS EXPECT GUSTY LOW LEVEL SOUTH WINDS IN THE 15-28KT RANGE FROM 15Z ON. AS FOR CONVECTION... IT STARTED LATE THIS AFTERNOON VCNTY OF KSWW. SUPERCELLS AND OTHER STORMS WILL TRACK NNE TOWARD KFDR...THEN CURVE EAST THROUGH CENTRAL AND NORTHEAST OKLAHOMA OVERNIGHT. 75 XXXXXXXXXXXXXXXXXXXXXXXXXXXXXXX 405 PM CDT WED MAY 7 2003 STRATOCUMULUS TO THE SOUTH OF THE METROPLEX ARE DIMINISHING AT THIS HOUR...LIKELY DUE TO SUBSIDENCE FROM UPPER RIDGING BUILDING INTO NORTH TEXAS AHEAD OF A WESTERN SHORT WAVE. MEANWHILE...CUMULUS WERE STARTING TO BUBBLE OUT OVER SAN ANGELO WHERE RETURNING MOISTURE AND TEMPERATURES IN THE MID 90S COULD BE FOUND. WILL HAVE TO WATCH HOW ANY THUNDERSTORMS ADVECT THIS EVENING TOWARDS NORTH TEXAS. THERE ARE A MIND BOGGLING NUMBER OF THINGS THAT COULD HAPPEN TONIGHT. THE UPPER TROUGH IS EXPECTED TO EJECT INTO THE LEE OF THE ROCKIES OVERNIGHT...SETTING UP THE LOW LEVEL JET. THE ETA DEVELOPS A CONVECTIVE COMPLEX NEAR WICHITA FALLS AND ADVECTS IT MAINLY THROUGH OKLAHOMA AFTER MIDNIGHT. THIS SCENARIO LOOKS PLAUSIBLE AS THE LOW LEVEL JET INTERACTS WITH THE EJECTING UPPER TROUGH. MEANWHILE...A COMPLEX MAY SURVIVE LONG ENOUGH FROM THE WEST TO MAKE IT TO OUR SOUTHERN ZONES THIS EVENING BEFORE TOO MUCH STABILIZATION SETS IN. HOWEVER...IF THE LOW LEVEL JET GETS GOING FAIRLY EARLY TONIGHT...THAN IT COULD SURVIVE EVEN LONGER. TO MAKE A LONG STORY SHORT...WILL HAVE TO GO SLIGHT CHANCES EVERYWHERE WITH THE UNCERTAINTY IN WHAT COULD OCCUR TONIGHT. THIS MAY NEED TO BE UPPED LATER THIS EVENING IN SOME PARTS...DEPENDING ON WHAT PANS OUT. THURSDAY LOOKS AGAIN LIKE A SLIGHT CHANCE DAY FOR MUCH OF THE AREA...AS AN APPROACHING DRYLINE WORKS WITH HEATING AND AN UPPER TROUGH TO TRY AND BREAK OUR CAPPING INVERSION. WITH LOW PRESSURE AND THE JET ENERGY SO FAR NORTH OF THE AREA...OUR CAP MAY PROVE INSURMOUNTABLE...HENCE THE SLIGHT POPS. AT THIS TIME...A GOOD AREAWIDE RAINFALL IS PROVING A DIFFICULT CONCEPT ONCE AGAIN. FRIDAY LOOKS LIKE A DITTO OF THURSDAY AS ANOTHER WAVE SLIPS BY WELL TO OUR NORTH. BY SATURDAY...WILL UP TO CHANCE NORTHERN HALF AS LOW PRESSURE IS PROGGED TO DIP A BIT FURTHER SOUTH...ALTHOUGH WILL ALLOW NIGHT SHIFT TO ANALYZE THE SOUTHERN TIER...WHERE POPS ARE CURRENTLY NIL PER COORDINATION. SUNDAY NIGHT THROUGH TUESDAY...SLIGHT POPS WILL BE THE RULE AS I AM HARD PRESSED TO FIND A HIGH CERTAINTY OF A RAINFREE DAY WITH FAST WESTERLY FLOW AND A FRONT HANGING AROUND CENTRAL TEXAS. BY WEDNESDAY...WILL UP TO CHANCE AS GFS/ECMWF TREND SHOW ANOTHER SIGNIFICANT UPPER TROUGH APPROACHING THE CENTRAL AND SOUTHERN PLAINS. FCSTID = 30 DFW 72 91 72 90 / 20 20 20 20 ACT 75 92 74 90 / 20 20 20 0 PRX 72 89 72 90 / 20 20 20 20 DTO 72 91 70 90 / 20 20 20 20 TKI 72 90 72 90 / 20 20 20 20 DAL 72 91 72 90 / 20 20 20 20 TRL 73 90 73 90 / 20 20 20 20 CRS 73 91 74 90 / 20 20 20 0 TPL 75 92 74 90 / 20 20 20 0 .FWD...NONE.
Hazardous weather outlook, May 7, 3:43 PM CDT, 4 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER NORTH TEXAS TONIGHT...MAINLY OVER THE NORTHWEST PORTION...NORTH OF INTERSTATE 20...AND WEST OF INTERSTATE 35. THE MAIN THREAT WILL BE FROM HAIL AND HIGH WIND...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT TUESDAY OVER PORTIONS OF NORTH TEXAS. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...SOME OF THE STORMS COULD BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY THIS EVENING IN THE NORTHWEST PART OF NORTH TEXAS IN THE SLIGHT RISK AREA. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:42 PM CDT | Tornado Warning | FWD | Eastland | 48 min |
| May 7, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 42 min |
| May 8, 2:52 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 53 min |
Nearby
Tornado Warnings in Texas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.